MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II TKA FEM TRIAL LT SZ 4; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II TKA FEM TRIAL LT SZ 4; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Model Number 74031224
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon inspecting the instruments it was noticed that the lateral side capture was broken and cracked.No case involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.The stated failure mode was confirmed through a visual inspection of the returned jrny ii tka fem trial lt sz 4.The femoral trial has cracks in the metal.The trial has multiple deep gouges and burrs in the metal.The lot number can¿t be read on the device.The device exhibits signs of excessive use and wear.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II TKA FEM TRIAL LT SZ 4
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10156246
Report Number1020279-2020-02415
Device Sequence Number19800173
Product Code JWH
UDI-Device Identifier03596010671905
UDI-Public03596010671905
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74031224
Device Catalogue Number74031224
Distributor Facility Aware Date05/19/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date08/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1